# SDR 2023FA0000264

- Difficulty date: May 16, 2023
- Submitted: May 16, 2023
- Operation: General aviation
- System (JASC): 2400 · Electrical Power System
- Part: Alternator
- Part number: 101050C
- Condition: Burned Out
- Location: Engine
- Part time: 3 hours, 2 cycles
- Stage of operation: CR
- How discovered: V
- Nature of condition: H
- Precautionary procedure: A

## Discrepancy

3 FLIGHT HOURS AFTER INSTALLATION THE ALTERNATOR BURNT THE MAIN LUG COMPLETELY OFF MELTING THE 6 AWG WIRE TERMINAL. MANUFACTURER INVESTIGATED AND REPORTED NUT LOST TORQUE AND THEY HAVE SEEN THIS HAPPEN MANY TIMES. NUT HAS NO LOCKING FEATURES. THE USE OF A LOCKING NUT WOULD HAVE PREVENTED THIS FAILURE WHICH HAS POTENTIAL TO CREATE AN IN FLIGHT FIRE AND OR LOSS OF ELECTRICAL POWER.
